On a Generalized Matrix Approximation Problem in the Spectral Norm
2012 (English)In: Linear Algebra and its Applications, ISSN 0024-3795, E-ISSN 1873-1856, Vol. 436, no 7, 2331-2341 p.Article in journal (Refereed) Published
In this paper theoretical results regarding a generalized minimumrank matrix approximation problem in the spectral norm are presented.An alternative solution expression for the generalized matrixapproximation problem is obtained. This alternative expressionprovides a simple characterization of the achievableminimum rank,which is shown to be the same as the optimal objective value of theclassical problem considered by Eckart–Young–Schmidt–Mirsky, aslong as the generalized problem is feasible. In addition, this paperprovides a result on a constrained version of the matrix approximationproblem, establishing that the later problem is solvable viasingular value decomposition.
Place, publisher, year, edition, pages
2012. Vol. 436, no 7, 2331-2341 p.
IdentifiersURN: urn:nbn:se:kth:diva-77771DOI: 10.1016/j.laa.2011.10.009ISI: 000301083100036ScopusID: 2-s2.0-84857121407OAI: oai:DiVA.org:kth-77771DiVA: diva2:492021
FunderSwedish Research CouncilICT - The Next Generation
QC 201204022012-02-072012-02-072013-04-11Bibliographically approved